Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 248, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2007, 4:18 PM CDT for Kemper County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2007, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 18, 2007, 5:01 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Kemper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:30 PM CDT | TSTM WND DMG | Blackwater, MS | LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 182118
SVRJAN
MSC069-182215-
/O.NEW.KJAN.SV.W.0248.070618T2118Z-070618T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON JUN 18 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF DAMASCUS...AND
MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DAMASCUS BY 425 PM CDT...
LIBERTY AND BLACKWATER BY 435 PM CDT...
7 MILES SOUTHEAST OF BLUFF SPRINGS BY 445 PM CDT...
DE KALB BY 450 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NEWTON COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3259 8892 3259 8869 3291 8838 3293 8879
3276 8890
$$
CME2 follow-up statements
000 WWUS54 KJAN 182140 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 438 PM CDT MON JUN 18 2007 MSC069-182215- /O.CON.KJAN.SV.W.0248.000000T0000Z-070618T2215Z/ KEMPER MS- 438 PM CDT MON JUN 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR KEMPER COUNTY... AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCOOBA...MOVING NORTHEAST AT 35 MPH. THE ORIGINAL STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...VERY STRONG OUTFLOW WINDS ARE MOVING THROUGH THE COUNTY AND COULD BRING DOWN TREES ALONG WITH DEVELOPING ADDITIONAL STORMS WHICH COULD BECOME SEVERE. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL KEMPER COUNTY AT 450 PM CDT HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3276 8890 3273 8847 3291 8838 3293 8879 $$ CME
000 WWUS54 KJAN 182201 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 501 PM CDT MON JUN 18 2007 MSC069-182211- /O.CAN.KJAN.SV.W.0248.000000T0000Z-070618T2215Z/ KEMPER MS- 501 PM CDT MON JUN 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KEMPER COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3276 8890 3273 8847 3291 8838 3293 8879 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:03 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 18, 4:03 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 403 PM CDT MON JUN 18 2007 .SHORT TERM... SHOWERS AND THUNDERSTORMS DEVELOPED ALONG THE COAST TODAY AND MOVED NORTH INTO THE CWA. A FEW STORMS WERE STRONG TO SEVERE...KNOCKING DOWN A FEW TREES. EXPECT THE STORMS TO CONTINUE MOVING NORTH...HOWEVER INSTABILITY SHOULD BE LESS AS THE STORMS TRACK NORTH. THE SOUTHWEST GO A CHANCE BREAK OUT TODAY...WHERE THE NORTHEAST REMAINED CLOUDY FOR MOST OF THE DAY. LEANED TOWARD THE NAM SOLUTION...THINKING THE LINE WILL CONTINUE TO MOVE JUST NORTH OF INTERSTATE 20 AND STALL...WITH MUCH OF THE THUNDERSTORM ACTIVITY DIMINISHING THIS EVENING. THE BOUNDARY WILL BE THE FOCUS FOR TS/SH DEVELOPMENT BY MID MORNING. STILL EXPECTING THE UPPER WAVE TO MOVE THROUGH THE AREA. WITH THE TROUGH AXIS SWINGING THROUGH...ADDED STRONG THUNDERSTORM WORDING TO THE HWO FOR TUESDAY. WENT WITH GUIDANCE VALUES FOR POPS. LOOKS LIKE MORE RAINFALL COVERAGE ON TUESDAY. NOT SURE ABOUT THE TIMING OF THE FRONT AND WHETHER IT WILL REALLY CLEAR THE CWA...SO MAINTAINED ISOLATED POPS FOR WEDNESDAY NIGHT. OVERALL NO BIG CHANGES TO THE FORECAST. .LONG TERM... THE MODELS CONTINUE TO WOBBLE REGARDING THE LONGER RANGE OUTLOOK. AS A AN EXAMPLE...RAIN CHANCES HAVE DROPPED FROM 40 PERCENT AT PIB FOR WED ON THE 18/00Z RUN TO 4 PERCENT ON THE 18/12Z RUN. THE BOUNDARY THAT DROPS INTO THE REGION GETS LOST IN THE SURFACE FLOW ON THE NEWER RUNS BUT THE SURFACE LOW PIVOTS THIS WAY FROM THE ERN EAST...MAINTAINING CYCLONIC LOW LEVEL FLOW THAT WILL PRODUCE AT LEAST SLIGHT CHANCES FOR AFTERNOON CONVECTION. WILL FOLLOW CURRENT WETTER SOLUTION FOR WED FOR NOW AS MOS NUMBERS LOOK TO LOW. WILL ALSO UNDERCUT MOS HIGH FOR WEDNESDAY IN RESPONSE TO HIGHER POPS. AN UPPER HIGH WILL BE PARKED WEST OF THE AREA...PRODUCING UPPER RIDGING OVER THE ARKLAMISS BUT REMAINING FAR ENOUGH WEST TO MAINTAIN CHANCE OF WEAK WAVES DROPPING ALONG ERN FRINGES OF THE RIDGE. THE POSITION OF THE BOUNDARY WILL HAVE THE PRIMARY EFFECT ON RAIN CHANCES AND HUMIDITY FOR THE REST OF THE WEEK. THE SURFACE TROUGH IS FORECAST TO DROP S OF THE FORECAST AREA FOR THURSDAY AND FRIDAY...LEADING A MUCH DRIER AIR MASS INTO THE REGION. ONCE AGAIN WILL FOLLOW PREVIOUS FORECAST TREND FOR GENERALLY DRY WEATHER AND LOWER DEWPOINTS. TWEAKED DEWPOINTS SLIGHTLY HIGHER HOWEVER IN RESPONSE TO MUCH HIGHER READINGS MODELS ARE ADVERTISING TODAY. ISOLATED CONVECTION ADDED TO EXTREME SRN ZONES BY SUNDAY AS GULF MOISTURE RETURNS IN RESPONSE TO LIFTING SURFACE TROUGH. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 88 71 92 / 59 61 21 23 MERIDIAN 72 85 69 92 / 60 69 37 20 VICKSBURG 73 90 71 91 / 59 57 15 28 HATTIESBURG 73 87 70 90 / 59 87 44 43 NATCHEZ 74 87 71 90 / 58 89 26 37 GREENVILLE 73 88 70 91 / 61 49 12 24 GREENWOOD 73 87 70 92 / 63 56 13 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/03
Hazardous weather outlook, Jun 18, 2:14 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 214 PM CDT MON JUN 18 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 214 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LINE FROM CLEVELAND TO JACKSON TO LAUREL. DRY AIR ALOFT AND A STEADY FLOW OF MOISTURE IN THE LOWER LEVELS MAY LEAD TO ISOLATED DOWN BURST WINDS FROM 35 TO 45 MPH. WIND GUSTS GREATER THAN 30 MPH CAN BRING LIMBS AND SMALL TREES DOWN. FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE LIKELY. SMALL HAIL WILL ALSO BE POSSIBLE. MORE STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...AS A COLD FRONT SWEEPS THROUGH THE MOIST AND UNSTABLE ATMOSPHERE. SMALL HAIL...WIND GUSTS TO 50 MPH...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 18, 2:40 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT MON JUN 18 2007 MSZ055-182000- SIMPSON MS- 240 PM CDT MON JUN 18 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF SANATORIUM AT 240 PM CDT...MOVING NORTH AT 35 MPH. PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MAGEE...MENDENHALL AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jun 18, 2:49 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ELLISVILLE 31.60N 89.21W
06/18/2007 JONES MS EMERGENCY MNGR
TREE DOWN ON A HOUSE.
&&
TARVERSpecial weather statement, Jun 18, 3:01 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT MON JUN 18 2007 MSZ049-182030- RANKIN MS- 301 PM CDT MON JUN 18 2007 ...STRONG OUTFLOW MOVING INTO SOUTHERN RANKIN COUNTY... A STRONG OUTFLOW BOUNDARY...CAPABLE OF PRODUCING 40 TO 50 MPH...WINDS WAS MOVING INTO SOUTHERN RANKIN COUNTY AT 301 PM. THIS OUTFLOW BOUNDARY WILL CONTINUE TO MOVE NORTH AT 35 MPH AND HELP DEVELOP ADDITIONAL THUNDERSTORMS. ANY STORM ALONG THIS BOUNDARY MAY BECOME SEVERE AND PRODUCE WINDS IN EXCESS OF 60 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN COUNTY...INCLUDING THE CITIES OF BRANDON...PEARL AND STAR...SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jun 18, 3:35 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG FLORENCE 32.15N 90.13W
06/18/2007 RANKIN MS EMERGENCY MNGR
100 FOOT RADIO TOWER DOWN IN THE FLORENCE AREA.
&&
TARVERSpecial weather statement, Jun 18, 4:05 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 405 PM CDT MON JUN 18 2007 MSZ026-182135- GRENADA MS- 405 PM CDT MON JUN 18 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER BEW SPRINGS AT 405 PM CDT...MOVING NORTH AT 20 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN GRENADA COUNTY...INCLUDING THE CITY OF GRENADA...SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jun 18, 4:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG STRINGER 31.87N 89.26W
06/18/2007 JASPER MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0313 PM TSTM WND DMG BAY SPRINGS 31.98N 89.28W
06/18/2007 JASPER MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0323 PM TSTM WND DMG LOUIN 32.07N 89.26W
06/18/2007 JASPER MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
&&
TARVERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 36 min |
| Jun 18, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 17 min |
| Jun 18, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 58 min |
| Jun 18, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Jun 18, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 36 min |
| Jun 18, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 42 min |
| Jun 18, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 43 min |
| Jun 18, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 13 min |
| Jun 18, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 23 min |
| Jun 18, 5:20 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 55 min |
| Jun 18, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 50 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 47 min |
| Jun 18, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 43 min |
| Jun 18, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 21 min |
| Jun 18, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 49 min |
| Jun 18, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.